Discussions that mention vyvanse

Bipolar Disorder board


I too am BP2 and just recently my pdoc wanted to try Adderal as she felt it would help with the focus part. The only med for BP I was taking was 200mg lamictal and 1mg Klonopin in the late afternoons, which worked good, but then I started cycling down - rather than up. Depression has always been the problem for me - I never cycle hyper into an out of control mood. I was hesitant about the adderal also - afraid of heart racing, etc. I'm anxious enough without adding more physical symptoms to it. She put me on the lowest children's dosage. I tolerated it fine - good thing was, I lost my appetite. After a month of that, she recommended I stop the adderal and switch to a new one called Vyvanse (30mg) which was equal to the adderal low dose. I felt wonderful for about 2 weeks and then crashed. She said the Vyvanse not only helps us focus, but it has something that causes the receptors in our brain to hold onto the chemicals better. Anyway, saw her last Friday and she moved me to 70mg Vyvanse. I was in the depths of depression and within 4 hours of taking my first dose, I felt human again and it's amazing. A week later - all is well. I'm to go back and see her in 2 weeks to make sure I don't crash again. If I crash again on this one, I may see if she is willing to go back to the Adderal at an adult's dosage since I tolerated the children's well.

The only thing different between your story and mine is that I wasn't given adderal or vyvanse for fatigue. Strictly focus and then with Vyvanse focus and the ability it has to affect our brain receptors. Sorry I don't know all the technical terms. The most important thing is that we have to remember that it takes awhile to get the right meds mix, and then it can change in a heartbeat.

I don't know if you have low thyroid, but I do. I worked with my regular doc and we increased my dosage up 3 levels and my bloodwork still fell within the approved levels. So, what I found from that is that just because you're on a dose of Synthroid - it may be that you can be on a higher dose just as well and it certainly made a difference in my fatigue. She has me having it tested every 3 months now to make sure it doesn't bump it up too much.